Clear in 2017... now, relapse?

This forum is for discussions related to C. diff. including symptoms, doctors, medical advances, medications, If you are a new poster (joined within the last month), you can post more often for two months from your date of joining. After that time, one post per day only about "you." You can post more often to support others. Post other topics in Free Form Discussion and Chat Forum.
Hill123
Brand New Poster
Posts: 1
Joined: Sun Jun 09, 2019 1:22 pm

Clear in 2017... now, relapse?

Postby Hill123 » Sun Jun 09, 2019 1:32 pm

Hello, so I had a bout with cdiff in 2017 & one round of Vancomycin did the trick... now I’ve been struck with diarrhea with that horrid yellow tinge to it & lower stomach cramping. I haven’t had straight diarrhea like this in years... I have used a small amount of metronidazole (flagyl) lotion that was prescribed awhile ago to handle rosacea. I use it intermittently but haven’t in a while & am now freaking out that this small amount I’ve used has somehow caused a relapse. I hope it was just something I may have eaten yesterday, but i was fine last night & it hit me out of nowhere this morning. No stomach flu symptoms either, just slight cramping, diarrhea (5 times today so far) & no real appetite. :(

Ril
Long Time Contributor
Posts: 1502
Joined: Sat Oct 27, 2012 2:45 pm

Re: Clear in 2017... now, relapse?

Postby Ril » Sun Jun 09, 2019 9:13 pm

Hello and welcome to the site. Please read the first thread on rules for posting for new members.
The metrolotion for rosacea should not cause c diff. While anything is possible that would be extremely rare. I have been using it every day for years and have never had a problem.
Remember the 3 days rule...having 1/2 day of d does not qualify as c diff symptoms. If you had never had it in the past you would assume it was a stomach bug. Just keep hydrated and see if it passes in a day or 2.

Good luck,
Rita

beth22
Long Time Contributor
Posts: 9769
Joined: Tue Apr 07, 2009 2:23 pm

Re: Clear in 2017... now, relapse?

Postby beth22 » Mon Jun 10, 2019 1:42 am

It may be just a virus that picked up. If it continues, then contact your doctor. If you do test, I would also do a stool culture because there are other infections besides c difficile that can cause those symptoms. I had an infection called campylobacter that was just like c difficile in symptoms. Thankfully, it was one that did not need to be treated.

georgina
Long Time Contributor
Posts: 2368
Joined: Sat Sep 12, 2015 10:07 am

Re: Clear in 2017... now, relapse?

Postby georgina » Mon Jun 10, 2019 6:10 am

Either you picked up a virus or a common gut bug . Do not think that a small amount of topic metronidazole caused a relapse . You can try a probiotic and a bland diet for two or three days until your gut settles down.

Ril
Long Time Contributor
Posts: 1502
Joined: Sat Oct 27, 2012 2:45 pm

Re: Clear in 2017... now, relapse?

Postby Ril » Tue Jun 11, 2019 6:51 pm

Btw, there is not even a c diff warning on this topical med


Return to “General C. diff. Discussion”



Who is online

Users browsing this forum: No registered users and 1 guest